Ohio, 2004

Flood in Ohio, June 12, 2004

June 12, 2004 · NWS ILN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 8:15 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 12, 8:15 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
915 AM EDT SAT JUN 12 2004

.DISCUSSION...
LATEST WV IMGRY SHWS MID/UPR LVL RDG AXIS FROM GRTLKS THRU THE
ERN GULF. TSTM COMPLEX WHICH DVLPD LAST NIGHT AT NOSE OF 40KT LO LVL
JET IS MOVING INTO NW OH. SFC MAP SHWS FNTL BNDRY FROM NRN IL THRU
CNTRL IN TO NR CVG. THIS ACTIVITY BEING NORTH OF THE BOUNDARY IS
ELEVATED. 12Z ILN SOUNDING SHWS ELEVATED CAPES OF 2000 J/KG WHEN
LIFTED FROM 900 MB. THIS COMPLEX WL WEAKEN OME BUT NOT FALL APART
GIVEN EXISTING ELEVATED INSTBY. MCS IS EXPECTED TO DIVE SE FOLLOWING
850MB-500MB FLOW.  DO TO YDA/S RAINFALL OF 2 TO 4 INCHES AND EXPECTED
COMPLEX WL EXTEND FLOOD WATCH INTO CNTRL OH. ALSO...WL BUMP UP
POPS ACRS THIS AREA.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 1000 PM EDT TNGT FOR THE WHITEWATER VALLEY.
KY...NONE.
OH...FLOOD WATCH UNTIL 1000 PM EDT TNGT FOR WEST CNTRL OH...CENTRAL
OHIO AND THE MIAMI VALLEY.

&&

AR
Hazardous weather outlook, Jun 12, 4:24 AM EST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
524 AM EDT SAT JUN 12 2004

INZ066-073>075-080-KYZ089>100-OHZ045-046-054>056-063>065-070-073-074-
077>082-088-130909-
ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY-
CARROLL KY-CLERMONT OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-
FAYETTE OH-FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-HAMILTON OH-
HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-MADISON OH-
MASON KY-OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SWITZERLAND IN-UNION OH-
524 AM EDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND PORTIONS OF THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON MAY PRODUCE BRIEF
HEAVY RAINS.  RUNOFF FROM THESE RAINS MAY CAUSE QUICK RISES ON CREEKS
AND STREAMS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MOIST UNSTABLE AIRMASS WILL SUPPORT STRONG TO SEVERE THUNDERSTORMS
BOTH SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY.

INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-071-072-130909-
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-CLINTON OH-DARKE OH-FAYETTE IN-
GREENE OH-HARDIN OH-LOGAN OH-MERCER OH-MIAMI OH-MONTGOMERY OH-
PREBLE OH-SHELBY OH-UNION IN-WARREN OH-WAYNE IN-
524 AM EDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO...THE MIAMI
VALLEY OF OHIO AND THE WHITEWATER VALLEY OF INDIANA.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS TODAY MAY PRODUCE PERIODS OF
HEAVY RAIN. WITH THE GROUND ALREADY SATURATED FROM YESTERDAYS
RAINS...RUNOFF FROM THESE RAINS WILL CAUSE RAPID RISES ON CREEKS AND
STREAMS ACROSS THE AREA AND MAY CAUSE ADDITIONAL FLOODING.  THEREFORE
A FLOOD WATCH HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MOIST UNSTABLE AIRMASS WILL SUPPORT STRONG TO SEVERE THUNDERSTORMS
BOTH SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY.

SITES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Logan

When
June 12, 9:45 AM EST to 10:45 AM EST
Where
Logan forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Several roads were flooded and closed across the county, after thunderstorms dumped two inches during the morning.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409867.